Alert archive / Virginia / Flash Flood Warnings in 2009
Flash Flood Warning 4, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Jun 4, 2009, 5:51 PM EDT for Mecklenburg County, Virginia. It was in force for 114 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2009, 5:51 PM EDT (21:51 UTC)
- Expired
- Jun 4, 2009, 7:45 PM EDT
- In force
- 114 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Mecklenburg County, VA
The radar
The Norfolk radar (KAKQ), 118 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 6:00 PM EDT | FLASH FLOOD | South Hill, VA | SEVERAL STREETS CLOSED DUE TO HEAVY RAIN IN DOWNTOWN SOUTH HILL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KAKQ 042151
FFWAKQ
VAC117-042345-
/O.NEW.KAKQ.FF.W.0004.090604T2151Z-090604T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
551 PM EDT THU JUN 4 2009
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MECKLENBURG COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 745 PM EDT
* AT 547 PM EDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM CHASE CITY TO 9
MILES SOUTH OF BOYDTON...OR ALONG A LINE EXTENDING FROM REDOAK TO
15 MILES NORTHWEST OF WARRENTON...MOVING NORTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LA
CROSSE AND SOUTH HILL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
WAKEFIELD.
LAT...LON 3689 7851 3689 7849 3686 7840 3685 7834
3686 7833 3682 7827 3680 7812 3681 7811
3678 7806 3679 7803 3655 7806 3654 7846
3676 7861
$$
GINGRICHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 4:44 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 4, 4:44 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
444 PM EDT THU JUN 4 2009
.SYNOPSIS...
A FRONTAL BOUNDARY WILL REMAIN STALLED NEAR THE VIRGINIA NORTH
CAROLINA BORDER TONIGHT. LOW PRESSURE TRACKS ALONG THE STALLED
FRONT...THROUGH EASTERN NORTH CAROLINA...LATE TONIGHT AND FRIDAY.
THE LOW MOVES OFFSHORE FRIDAY NIGHT...AND WILL BE FOLLOWED BY WEAK
HIGH PRESSURE THAT WILL SETTLE OVER THE REGION SATURDAY THROUGH
THE EARLY PART OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TORNADO WATCH #327 CONTINUES IN EFFECT UNTIL 00Z (8 PM EDT) FOR
FAR SOUTHSIDE VA AND NERN NC. STORMS CONTINUE TO FIRE IN VCNTY AND
SOUTH OF THE STATIONARY FRONT...WITH WEAK ROTATIONAL SIGNATURES
NOTED WITH A FEW STRONGER CELLS ALONG AND JUST NORTH OF THE
STATIONARY BNDRY. THE MAIN INHIBITOR FOR TORNADOGENESIS WILL
CONTINUE TO BE THE RELATIVE WEAK WIND FIELDS ALOFT...ALONG WITH
THE SURFACE-BASED STABILITY IN AREAS N OF THE BNDRY.
OVERNIGHT...FORECAST FOCUS TURNS TO APPROACHING LOW PRESSURE
SYSTEM (CURRENTLY NEAR AL/GA BORDER). STLT IR/WV LOOPS SHOW
COOLING/ENHANCED CLOUD TOPS BECOMING MORE WIDESPREAD OVER THE SE
REGION. AGAIN...THE SYNOPTIC PATTERN IS QUITE FAVORABLE FOR A
SOAKING RAIN OVER THE BULK OF THE FCST AREA. SPECIFICALLY...A
COOL-SEASON SETUP WITH A RELATIVELY STRONG (FOR EARLY JUNE)
LLVL BAROCLINIC ZONE IN PLACE AS LOW PRESSURE TRACKS NE ALONG THE
STALLED BNDRY TOWARD THE MID ATLC COAST. MEANWHILE...THE
ATMOSPHERE REMAINS MODESTLY MOIST THROUGH FRI...WITH PWATS
APPROACHING 2 INCHES AND MOIST ADIABATIC LAPSE RATES THROUGH THE
UPPER LEVELS (PER FCST SOUNDINGS).
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
THE 12Z RUNS OF THE GFS/NAM/SREF WERE IN BETTER ACCORD IN TERMS OF
THE TIMING AND TRACK OF THE LOW...BASICALLY ACROSS NERN NC AND
SERN VA BY EARLY FRI AFTN. HAVE HOISTED A FLOOD WATCH N AND W OF
THIS LOW TRACK...ACROSS PTNS OF CENTRAL AND ERN VA...WHERE EXPECT
THE HIGHEST SYNOPTIC RAINFALL TOTALS (1.5 TO 2 INCHES...LOCALLY
HIGHER...ESPECIALLY IN ANY EMBEDDED TSTMS). THIS IS ALSO A REGION
THAT IS FAIRLY WELL SATURATED FROM THE 1 TO 4+ INCHES OF RAINFALL
OVER THE PAST TWO DAYS.
OTHERWISE...EXPECT THE BEST CHANCE OF EMBEDDED TSTMS OVER SERN
VA/NERN NC...WHERE LLVL INSTBY WILL BE MORE FVRBL. BY FRI AFTN...
EXPECT THE ACTIVITY TO BECOME LESS WIDESPREAD AS THE LOW TRACKS
OFF THE LOWER DELMARVA. HAVE LINGERED CHANCES FRI NIGHT AND ON SAT...
MAINLY OVER SERN VA/NERN NC...CLOSEST TO THE STATIONARY FRONTAL
BNDRY (WHICH SHOULD REMAIN STALLED SOUTH OF THE NC OUTER BANKS
NEAR THE GULF STREAM.
TEMPS WILL AVERAGE SOME 5-10F BELOW NORMAL ON FRIDAY OVER S/SE
AREAS...AND 10-15F BELOW NORMAL OVER NRN/NW SECTIONS WHERE THE
MORE WIDESPREAD LOWER CLOUDS AND RAINFALL WILL TAKE PLACE.
READINGS WILL BE CLOSER TO SEASONABLE NORMS INLAND ON SAT (LWR
80S)...THOUGH CONTINUED LLVL ONSHORE FLOW WILL AGAIN RESULT IN
COOLER TEMPS NEAR THE COASTS (MID 70S).
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
SUN NIGHT LOOKS DRY...BUT BY MON COULD HAVE SOME AFTERNOON/EVENING
SHOWERS AND THUNDERSTORMS ACROSS THE AREA AS A WEAK TROF OF LOW PRES
DEVELOPS IN THE LEE OF THE APPALACHIANS. A COLD FRONT WILL THEN
APPROACH FROM THE NW MON NIGHT...THEN WILL SLOWLY MOVE THROUGH THE
MID-ATLANTIC REGION ON TUE...AND WILL EVENTUALLY STALL OUT ACROSS
THE REGION THRU THU. SLIGHT CHANCE OF PRECIP MON AFTERNOON...
INCREASES TO CHANCE FOR THE REMAINDER OF NEXT WEEK WITH THE FRONT
STALLED OUT OVER US.
HIGHS MON WILL BE IN THE UPR 80S/NEAR 90 (EXCEPT LWR TO MID 80S
RIGHT AT THE BEACHES WITH AFTERNOON SEABREEZE DEVELOPMENT). HIGHS
WILL THEN DECREASE EACH DAY WITH INCREASING CLOUDINESS/LLVL MOISTURE
WITH MID TO UPR 80S TUE AND WED...THEN LWR TO MID 80S BY THU. LOW
TEMPS WILL RANGE FROM THE LWR 60S N/NW TO NEAR 70 FAR SE (IN THE
VICINITY OF THE ALBERMARLE SOUND).
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
A COLD FRONT OVER SOUTH CENTRAL VA WILL CONTINUE TO DRIFT SOUTH
THIS AFTERNOON AND EVENING. SCT SHRAS AND ISLTD TSRAS ARE STARTING
TO DEVELOP ALONG AND NEAR THE BNDRY EARLY THIS AFTERNOON. KEPT CB
IN FOR SITES ALONG AND S OF BNDRY (ORF/PHF/ECG) UNTIL SUNSET.
LIFR/IFR CONDS EXPECTED OVERNIGHT DUE TO LOW CIGS AS THE
ATMOSPHERE BECOMES SATURATED. THESE CONDITIONS WILL SLOWLY LIFT LATE
FRI MORNING INTO FRI AFTERNOON.
THE FRONT MOVES S OF THE AREA FOR THE WEEKEND WITH VFR AND DRY
CONDS EXP ACRS THE AREA. A FRONT WILL APPROACH THE AREA FROM THE N
ON MON WILL A SLGT CHC OF RA DVLPG.
&&
.MARINE...
COLD FRONTAL BOUNDARY HAS DROPPED S OF NRN WATERS THIS AFTERNOON...
AND WILL EVENTUALLY STALL OUT OVER NRN NC LATER THIS EVENING THRU
FRI. LOW PRES WILL TRACK NE ALONG THE FRONT UP THE COAST THU NIGHT
THRU FRI NIGHT. WAVE WATCH CONTINUES TO INDICATE SEAS INCREASING TO
SCA CRITERIA BY FRI MORNING...AND SCA REMAINS IN EFFECT FOR ALL
COASTAL WATERS FOR FRI MORNING THRU FRI NIGHT. WINDS SHOULD REMAIN
BELOW SCA LEVELS. WEAK HIGH PRES WILL BUILD OVER THE REGION AND OFF
THE COAST FOR SAT INTO MON. A COLD FRONT WILL APPROACH THE COAST
FROM THE INTERIOR NW BY LATE MON THRU THE MIDDLE PART OF NEXT WEEK.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH FRIDAY
AFTERNOON FOR VAZ048-049-060>078-083-085.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM FRIDAY TO 5 AM EDT SATURDAY
FOR ANZ650-652-654-656-658.
&&
SYNOPSIS...BKH
NEAR TERM...BKH
SHORT TERM...BKH
LONG TERM...JRL
AVIATION...AM
MARINE...JRLHazardous weather outlook, Jun 4, 4:32 PM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 432 PM EDT THU JUN 4 2009 VAZ081-082-084-086-089>091-094-099-100-052045- PRINCE GEORGE-CHARLES CITY-GLOUCESTER-MATHEWS-SURRY-JAMES CITY-YORK- NEWPORT NEWS/HAMPTON-ACCOMACK-NORTHAMPTON VA- 432 PM EDT THU JUN 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. A FRONTAL BOUNDARY WILL STALL NEAR THE VIRGINIA NORTH CAROLINA BORDER THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...HEAVY DOWNPOURS MAY LEAD TO LOCALIZED FLOODING IN URBAN AREAS AND ALONG SMALL STREAMS. LOW PRESSURE WILL TRACK NORTHEAST ALONG THE STALLED FRONT THROUGH NORTHERN NORTH CAROLINA TONIGHT. EXPECT SHOWERS...AND THE CHANCE OF THUNDERSTORMS. RAIN MAY BE HEAVY AT TIMES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LOW PRESSURE WILL PUSH OFF THE COAST FRIDAY AFTERNOON. SHOWERS...AND THE CHANCE OF THUNDERSTORMS WILL CONTINUE...ESPECIALLY INTO THE EARLY AFTERNOON HOURS. RAIN MAY BE HEAVY AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>017-030>032-102-VAZ079-080-087-088-092-093-095>098-052045- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-BRUNSWICK-DINWIDDIE- GREENSVILLE-SUSSEX-SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- 432 PM EDT THU JUN 4 2009 ...TORNADO WATCH 327 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. IN ADDITION...HEAVY DOWNPOURS MAY LEAD TO LOCALIZED FLOODING IN URBAN AREAS AND ALONG SMALL STREAMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LOW PRESSURE WILL PUSH OFF THE COAST FRIDAY AFTERNOON. SHOWERS...AND THE CHANCE OF THUNDERSTORMS WILL CONTINUE...ESPECIALLY INTO THE EARLY AFTERNOON HOURS. RAIN MAY BE HEAVY AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ650-652-654-656-052045- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- 432 PM EDT THU JUN 4 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 5 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ658-052045- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 432 PM EDT THU JUN 4 2009 ...TORNADO WATCH 327 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 5 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-052045- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- 432 PM EDT THU JUN 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...TONIGHT. A FRONTAL BOUNDARY WILL STALL NEAR THE VIRGINIA NORTH CAROLINA BORDER THIS AFTERNOON. SHOWERS ARE LIKELY TODAY...WITH SCATTERED THUNDERSTORMS POSSIBLE. HEAVY DOWNPOURS MAY LEAD TO LOCALIZED FLOODING IN URBAN AREAS AND ALONG SMALL STREAMS. LOW PRESSURE WILL TRACK NORTHEAST ALONG THE STALLED FRONT THROUGH NORTHERN NORTH CAROLINA TONIGHT. EXPECT PERIODS OF RAIN...THE RAIN MAY BE HEAVY AT TIMES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LOW PRESSURE WILL PUSH OFF THE COAST FRIDAY AFTERNOON. PERIODS OF RAIN ARE EXPECTED ON FRIDAY...ESPECIALLY INTO THE EARLY AFTERNOON HOURS. RAIN MAY BE HEAVY AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ048-049-061>064-068>078-083-085-052045- FLUVANNA-LOUISA-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-AMELIA- POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-NEW KENT-MIDDLESEX- 432 PM EDT THU JUN 4 2009 ...FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. IN ADDITION...SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ060-065>067-052045- PRINCE EDWARD-MECKLENBURG-LUNENBURG-NOTTOWAY- 432 PM EDT THU JUN 4 2009 ...TORNADO WATCH 327 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>632-052045- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- 432 PM EDT THU JUN 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY AND THE SOUTHERN CHESAPEAKE BAY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ633-052045- CURRITUCK SOUND- 432 PM EDT THU JUN 4 2009 ...TORNADO WATCH 327 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEWITSKY
In the hours before
Special weather statement, Jun 4, 4:34 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 434 PM EDT THU JUN 4 2009 VAZ065-066-042145- LUNENBURG VA-MECKLENBURG VA- 434 PM EDT THU JUN 4 2009 ...STRONG THUNDERSTORMS MOVING INTO MECKLENBURG COUNTY... AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 21 MILES NORTHWEST OF CHASE CITY TO 34 MILES SOUTH OF CHASE CITY...OR FROM 8 MILES NORTHWEST OF CLOVER TO 5 MILES WEST OF OXFORD...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... CHASE CITY AROUND 540 PM EDT... WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. EXPECT HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. RAINFALL RATES OF ONE INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. GINGRICH
Special weather statement, Jun 4, 4:38 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 438 PM EDT THU JUN 4 2009 NCZ015>017-032-102-042130- CAMDEN NC-EASTERN CURRITUCK NC-PASQUOTANK NC-PERQUIMANS NC-WESTERN CURRITUCK NC- 438 PM EDT THU JUN 4 2009 ...STRONG THUNDERSTORMS MOVING ACROSS FAR NORTHEASTERN NORTH CAROLINA... AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM GRANDY TO 9 MILES WEST OF HOBBS LANDING...OR FROM GRANDY TO 8 MILES SOUTHEAST OF HERTFORD...MOVING NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR GRANDY AROUND 445 PM EDT... ELIZABETH CITY AROUND 450 PM EDT... ELIZABETH CITY AROUND 455 PM EDT... CURRITUCK AROUND 520 PM EDT... WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. RAINFALL RATES OF ONE INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. LEWITSKY
Special weather statement, Jun 4, 4:52 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 452 PM EDT THU JUN 4 2009 VAZ065-066-079-042200- BRUNSWICK VA-LUNENBURG VA-MECKLENBURG VA- 452 PM EDT THU JUN 4 2009 ...STRONG THUNDERSTORM MOVING THROUGH MECKLENBURG COUNTY... AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF SOUTH HILL...MOVING NORTHEAST AT 5 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR SOUTH HILL AT 530 PM EDT...LA CROSSE AT 535 PM EDT...FORKSVILLE...AND...BRODNAX AT 600 PM EDT. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THIS STORM. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THIS STORM REACHES YOUR AREA. REMAIN INDOORS UNTIL THE STORM HAS PASSED. RAINFALL RATES OF ONE INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. GINGRICH
Special weather statement, Jun 4, 4:52 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 452 PM EDT THU JUN 4 2009 VAZ079>081-087-088-092-042145- BRUNSWICK VA-DINWIDDIE VA-GREENSVILLE VA-PRINCE GEORGE VA-SOUTHAMPTON VA-SUSSEX VA- 452 PM EDT THU JUN 4 2009 ...STRONG THUNDERSTORMS MOVING ACROSS SOUTH CENTRAL VIRGINIA... AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 24 MILES SOUTHEAST OF DISPUTANTA TO 14 MILES SOUTHWEST OF EMPORIA...OR FROM 8 MILES NORTH OF COURTLAND TO 11 MILES SOUTHEAST OF LAWRENCEVILLE...MOVING NORTHWEST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR PURDY AROUND 510 PM EDT... WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. RAINFALL RATES OF UP TO ONE INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. LEWITSKY
Special weather statement, Jun 4, 5:05 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 505 PM EDT THU JUN 4 2009 NCZ012-013-030-031-042215- BERTIE NC-CHOWAN NC-HERTFORD NC-NORTHAMPTON NC- 505 PM EDT THU JUN 4 2009 ...STRONG THUNDERSTORMS MOVING INTO NORTHEAST NORTH CAROLINA... AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 39 MILES SOUTHWEST OF RICH SQUARE TO 26 MILES SOUTHEAST OF WINDSOR...OR FROM 7 MILES SOUTH OF ROCKY MOUNT TO 15 MILES SOUTH OF PLYMOUTH...MOVING NORTHEAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... WINDSOR AROUND 550 PM EDT... WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. EXPECT HEAVY DOWNPOURS AND OCCASIONAL CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. RAINFALL RATES OF ONE INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. GINGRICH
Special weather statement, Jun 4, 5:45 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 545 PM EDT THU JUN 4 2009 NCZ012>014-016-102-VAZ092-093-095>098-042245- CAMDEN NC-CHESAPEAKE VA-EASTERN CURRITUCK NC-GATES NC-HERTFORD NC-ISLE OF WIGHT VA-NORFOLK/PORTSMOUTH VA-NORTHAMPTON NC-SOUTHAMPTON VA-SUFFOLK VA-VIRGINIA BEACH VA- 545 PM EDT THU JUN 4 2009 ...STRONG THUNDERSTORMS MOVING FROM NORTHERN NORTH CAROLINA INTO SOUTHSIDE HAMPTON ROADS... AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 21 MILES SOUTH OF VIRGINIA BEACH OCEANFRONT TO MURFREESBORO...OR FROM 11 MILES NORTHEAST OF CURRITUCK TO MURFREESBORO...MOVING NORTH AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR SEVERN AROUND 550 PM EDT... SUNBEAM AROUND 555 PM EDT... SIGMA AROUND 600 PM EDT... MAGNOLIA AROUND 605 PM EDT... SANDBRIDGE BEACH AROUND 610 PM EDT... WILROY AROUND 615 PM EDT... WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. LEWITSKY
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:41 AM EDT | Small Craft Advisory | AKQ | 57 hr | |
| Jun 4, 2:58 PM EDT | Flood Watch | AKQ | Amelia, Caroline, Cumberland, Fluvanna, Goochland, Lancaster and 10 more | 19 hr |
| Jun 4, 3:10 PM EDT | Tornado Warning | AKQ | Brunswick | 35 min |
| Jun 4, 3:30 PM EDT | Severe Thunderstorm Warning | AKQ | Southampton, Sussex | 34 min |
| Jun 4, 5:35 PM EDT | Areal Flood Advisory | AKQ | Lunenburg, Mecklenburg | 115 min |
| Jun 4, 6:58 PM EDT | Small Craft Advisory | AKQ | 3 hr |
Nearby
Flash Flood Warnings in Virginia, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.